I'm on 150 mg of Effexor xr for 8 weeks now, slowly worked my way up. I have MDD with Anxiety. I have notice benefit on this dose, but not enough so doc increased it to 187.5. This is the second time pdoc has done this increase and each time my depression returns with a vengeance. So I need to know... Is it normal to have increase of depressive symptoms when you increase Effexor? I've always backed down to the 150 after a couple of days because I can't take the depression returning so bad. Anyone else experienced this? It puts me in a weird situation. I need more benefit, but can't seem to take the increase. Thoughts???
Mmei I can relate to you to a point Effexor xr has been my lifesaver and i have been on almost all of the different ones But at times we have had to adjust my effexor but the only doses i do my best at are 150mg or 225mg which almost for 12 years or so my main medication now is 225mg I can be my worst enemy because i do the no no and lower my medication and end in a tailspin..But anytime i get even to 150mg now it does me no good its like im taking nothing But ANYDOSE between i just get all wound up and my panic disorder kicks in full blown which i rarely have one now days of course i do have my days...
We are not all the same and and its also our systems we are like a fine run machine and when anything throws us a curve ball even the thought of the doctor changing our medications is enough to set us off..I do know that when my dose has been changed that part of the increase of feeling bad is the side effects change slightly which i really have none after i have been on that dose for a few weeks.Then i get back to normal for me. Please don't feel along try and fight it out for 10 to 14 days and see how you do..we tend to focus more on dose changes and how we feel and do not blame yourself with all we go through anything is possible but if its anything like what i do i can so relate to what you are talking about on the bright side when we are already on this medication it does not take near as long to reach the peak level you need... not the 6 to 8 weeks that the ssri or ssnri normally take..And this is not the easiest time for me the holidays so i get myself all wound up..Anyway i really don't think its just you... your not alone my friend for your sake try and ride it out this time..a friend medically retired pharmacy technician Cpht
I can't say "normal" but I will say common, yes.
i din't know those changes could have an effect so quickly! My family doc started me out on a straight 150 mg dose some 8 or 9 months ago. On feb. 20 i asked if it could be reduced thinking that was part of the problem i've have with some bouts of depression, anxiety, and being so dang tired during the day. I wish i had come here first for some direction. Anyway, feb 20th she agreed to reduce and took me straight down to 75 mg. What followed was not nice. Being wobbly, anxious, horrible sleep patterns, vertigo, being off-kilter... and a nice host of other issues. March 12, I told my pdoc about the reduction and was wondering if that was what had been causing so many issues for me. He was not amused, put me right back on 150 mg, and last night was the first in forever... that i didn't go through those aweful ongoing dreams. i know i have a long way to go. i was only diagnosed fully in July 2014. Bipolar, severe depression, and i had already been dx'd with PTSD.
i have a long way to go... but i'm hopeful, and so thankful i found this msg board. I wish i could answer your questions Mmei , but i'm just learning my way around the battle field myself. Good luck with yours :)
my family doc took from 150 down to 75. kind of a ride. My pdoc then upped it right back up to 150mg 3 weeks later. again kind of a ride, but after about a week i was fine again. I may be pushed up higher soon and think it sounds like a good idea from the sound of things. Energy now, being my main concern. hope this helps. i just noticed the date on your post, tell me how it went.
I am having the same reaction. I'm on 187.5 and all I do is cry. Please tell me you found a solution?? Think I'm going to lower again.
Each time you increase your dosage you may experience side effects similar to those when you initiated treatment. They will resolve within just a few days to a week or two.
I started Effexor (Venlafaxine) at the beginning of this year. I increased slowly going from 37.5 for two weeks, to 75. There was a long adjustment period of about 6 weeks where I felt depressed, tired, and foggy. Anxiety is my main issue, so I take notice when I’m really depressed. After 6 weeks, I felt pretty good. Then due to an event, my anxiety was triggered the beginning of October. My meds were doubled to two 75 capsules twice a day. Along with Clonazepam as needed. Two weeks in... and I am so depressed. Crying. Hopeless. I’m hoping to get in to see my doctor tomorrow. This is more than just the adjustment, I think it’s an entirely too high of a dosage. IDK... I just want to feel better.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Jan 2019 • 9 answers
Updated 25 Sep 2016 • 1 answer
Updated 12 Jan 2017 • 1 answer
Updated 2 Jul 2017 • 2 answers
Updated 20 Jan 2019 • 3 answers